Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Taking Loette. Have been on different birth control pills. Suffering from depression. Continue medications?

Hi, I am 49 years old and healthy. I recently moved to Australia and my doctor put me on Loette 2 months ago. I have been on a different birth control pill for the past 7 years. Recently I have been suffering from depression which is very unusual for me. I am not cuurently needing to be on birth control. Should I just stop taking it? Thank you.
Asked On : Tue, 2 Apr 2013
Answers:  1 Views:  123
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Welcome to health care magic
I can understand your situation. I appreciate your effort to seek online support.

Loette contains levonorgesterol and ethinyloestradiol tablets as oral contraceptives. These hormonal preparations can sometimes cause mood fluctuations or depressive symptoms. However, there could be another cause for your symptoms as you are taking OCPs from a long time. I advise you to visit a psychiatrist for detailed work up and diagnosis. Also continue consulting a gynaecologist for readjustment of OCPs, if required.
Hope it helps
Good luck
Dr. Gourav Monga
Consultant Psychiatrist
Answered: Wed, 3 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor